MAUDE Adverse Event Report: DERMA SCIENCES, INC. TCC-EZ UNKNOWN

DERMA SCIENCES, INC. TCC-EZ UNKNOWN
Catalog Number XXX-TCC-EZ
Medical Device Problem Code Material Too Soft/Flexible (4007)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/11/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported a tcc cast (id (b)(6)) was drying with wrinkles when smooth upon application.They felt the resin was not distributed evenly throughout the material.The patients are leaving the facility after the recommended drying time with the cast smooth.They report the wrinkles are noticeable.A new wound created in one patient at the wrinkles site.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h6, h11.The tcc cast (id (b)(4)) was not returned for evaluation but a photo was provided: dhr - no capa or nc record was found related to this product.Failure analysis - additional subject matter experts in the area of tcc cast application and device functionality were present and reviewed the photos provided within this complaint.Upon discussion with them, it was determined that this complaint is a clear example of user error with the photos shown displaying casting systems in both cases that are applied incorrectly, either with the casting sock not being set at a proper angle, or the casting unit not being applied correctly of folded improperly multiple ways.Root cause - given the review of evidence provided by suject matter experts, the failure family is determined to be user error - improper use of device.

Brand Name
TCC-EZ UNKNOWN
Common Device Name
TCC-EZ
Manufacturer (Section D)
DERMA SCIENCES, INC.
104 shorting road
104 shorting road
toronto, ontario M1S 3 S4
CA  M1S 3S4
Manufacturer (Section G)
DERMA SCIENCES, INC.
104 shorting road
toronto, ontario M1S 3 S4
CA   M1S 3S4
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key21067077
Report Number3005920706-2024-00022
Device Sequence Number12861749
Product Code ITG
UDI-Device Identifier00809958005316
UDI-Public00809958005316
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberXXX-TCC-EZ
Device Lot Number1024009
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2024
Supplement Date Received by Manufacturer03/25/2025
Initial Report FDA Received Date01/03/2025
Supplement Report FDA Received Date04/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown